Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 18, 2021, 3:18 PM EDT. It took effect at May 19, 2021, 7:07 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 18, 2021, 3:18 PM EDT (19:18 UTC)
- In effect from
- May 19, 2021, 7:07 AM EDT
- Expired
- May 22, 2021, 10:09 AM EDT
- In force
- 3 days
- Issued by
- NWS Charleston, SC
The text
As transmitted.
982 WHUS72 KCHS 181918 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 318 PM EDT Tue May 18 2021 AMZ374-190330- /O.NEW.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 318 PM EDT Tue May 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...East winds 15 to 20 kt and seas 4 to 7 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 9 AM Wednesday to midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
27 follow-up statements
844 WHUS72 KCHS 182306 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 706 PM EDT Tue May 18 2021 AMZ374-190715- /O.CON.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 706 PM EDT Tue May 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...East winds 15 to 20 kt and seas 4 to 7 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 9 AM Wednesday to midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
833 WHUS72 KCHS 190607 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 207 AM EDT Wed May 19 2021 AMZ374-191415- /O.CON.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 207 AM EDT Wed May 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...East winds 10 to 20 kt and seas 4 to 7 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 9 AM this morning to midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
150 WHUS72 KCHS 190755 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 355 AM EDT Wed May 19 2021 AMZ374-191600- /O.CON.KCHS.SC.Y.0040.210519T1300Z-210521T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 355 AM EDT Wed May 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 9 AM this morning to midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
057 WHUS72 KCHS 191107 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 707 AM EDT Wed May 19 2021 AMZ374-191915- /O.EXT.KCHS.SC.Y.0040.210519T1107Z-210521T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 707 AM EDT Wed May 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
275 WHUS72 KCHS 191422 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1022 AM EDT Wed May 19 2021 AMZ374-192230- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210521T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1022 AM EDT Wed May 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... * WHAT...Seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
630 WHUS72 KCHS 191930 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 330 PM EDT Wed May 19 2021 AMZ374-200330- /O.EXT.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 330 PM EDT Wed May 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 10 to 15 kt with gusts up to 20 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
276 WHUS72 KCHS 192202 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 602 PM EDT Wed May 19 2021 AMZ374-200615- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 602 PM EDT Wed May 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 10 to 20 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
773 WHUS72 KCHS 200102 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 902 PM EDT Wed May 19 2021 AMZ374-200915- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 902 PM EDT Wed May 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 10 to 20 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
298 WHUS72 KCHS 200524 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 124 AM EDT Thu May 20 2021 AMZ374-201330- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 124 AM EDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 15 to 20 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
299 WHUS72 KCHS 200821 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 421 AM EDT Thu May 20 2021 AMZ374-201630- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 421 AM EDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 15 to 20 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
415 WHUS72 KCHS 201054 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 654 AM EDT Thu May 20 2021 AMZ374-201900- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 654 AM EDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 15 to 20 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
597 WHUS72 KCHS 201400 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1000 AM EDT Thu May 20 2021 AMZ374-202200- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1000 AM EDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 15 to 20 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
872 WHUS72 KCHS 201641 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1241 PM EDT Thu May 20 2021 AMZ374-210045- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1241 PM EDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East winds 15 to 20 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
912 WHUS72 KCHS 201909 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 309 PM EDT Thu May 20 2021 AMZ374-210315- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 309 PM EDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
437 WHUS72 KCHS 202204 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 604 PM EDT Thu May 20 2021 AMZ374-210615- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 604 PM EDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
573 WHUS72 KCHS 210519 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 119 AM EDT Fri May 21 2021 AMZ374-211330- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 119 AM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
552 WHUS72 KCHS 210816 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 416 AM EDT Fri May 21 2021 AMZ374-211630- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 416 AM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
950 WHUS72 KCHS 211059 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 659 AM EDT Fri May 21 2021 AMZ374-211900- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 659 AM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
925 WHUS72 KCHS 211353 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 953 AM EDT Fri May 21 2021 AMZ374-212200- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 953 AM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
205 WHUS72 KCHS 211654 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1254 PM EDT Fri May 21 2021 AMZ374-220100- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1254 PM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
144 WHUS72 KCHS 211912 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 312 PM EDT Fri May 21 2021 AMZ374-220315- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 312 PM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
243 WHUS72 KCHS 212246 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 646 PM EDT Fri May 21 2021 AMZ374-220700- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 646 PM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...East northeast winds 15 to 20 kt through around midnight and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
536 WHUS72 KCHS 220146 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 946 PM EDT Fri May 21 2021 AMZ374-221000- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 946 PM EDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
170 WHUS72 KCHS 220546 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 146 AM EDT Sat May 22 2021 AMZ374-221400- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 146 AM EDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
877 WHUS72 KCHS 220747 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 347 AM EDT Sat May 22 2021 AMZ374-221600- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 347 AM EDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
581 WHUS72 KCHS 221103 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 703 AM EDT Sat May 22 2021 AMZ374-221600- /O.CON.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 703 AM EDT Sat May 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
204 WHUS72 KCHS 221409 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1009 AM EDT Sat May 22 2021 AMZ374-221515- /O.CAN.KCHS.SC.Y.0040.000000T0000Z-210522T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1009 AM EDT Sat May 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 18, 2:08 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 18, 2:08 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Charleston SC 208 PM EDT Tue May 18 2021 .SYNOPSIS... High pressure will prevail across the region through early next week. && .NEAR TERM /THROUGH TONIGHT/... Some light sprinkles have formed over the Charleston tri-county area. No measurable rain is expected, however increased POPs to match current radar observations. Tonight: Near-term guidance indicates that weak inverted sfc trough will approach from the northeast. This feature is timed to reach the waters during the pre-dawn hours Wednesday morning, supporting isolated showers. In addition, stratus is expected to increase from east to west ahead of the inverted trough. Low temperatures will range in the 60s. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... At the surface, dry high pressure centered over the North Carolina coast will prevail through the period. Aloft, a ridge will intensify over the East Coast. Large scale subsidence will keep the forecast virtually rain-free each day. Isolated light showers could develop over the forecast area Wednesday as models indicate a weak coastal trough taking shape just offshore. With the addition of weak moisture advection we have introduced slight chance POPs Wednesday morning over the coastal areas to start, then shifting west over the inland areas following the easterly flow. Considering the influence of high pressure, absence of forcing, and insufficient moisture advection to offset dry mid-levels, it is possible that any rain will evaporate before reaching the surface. Mention of thunder remains excluded from the forecast being that instability is almost non-existent. High temperatures will generally be in the 80s Wednesday, gradually warming by a couple of degrees each day. Lows will range in the upper 50s inland to low/mid 60s elsewhere. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Deep ridging maintains its hold over the Eastern Seaboard through the period. This static synoptic pattern will continue rain-free weather and onshore flow through the period. Relative humidities are expected to drop to near-critical levels each afternoon. Additionally, the prolonged dry period will cause fine fuels to rapidly dry out, increasing wildfire risk. Although winds do not look to be particularly gusty, this could be something for our fire weather partners to watch. High temperatures are expected to be in the upper 80s Saturday and will gradually increase each day, potentially reaching triple-digits over the inland areas by early next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Prevailing VFR. Gusty easterly winds this afternoon are expected as the sea breeze pushes through the region. There is a chance of a brief shower, especially at KCHS, however do not have it explicitly mentioned in the TAF. There is also a possibility of some low clouds overnight, especially at KSAV. Have kept ceilings at VFR, however MVFR ceilings are possible in the early morning hours. Extended Aviation Outlook: VFR. && .MARINE... Today and tonight: Winds across the marine zones will be ENE 15 to 20 knots this afternoon, becoming E 10 to 15 knots overnight. Light shower activity associated with a weak surface trough will continue into this evening, producing light showers mainly over the outer GA waters. Waves will average 3 to 5 feet. 6 footers are possible in the outer GA waters late tonight, however the NWPS wave guidance was chosen over the WNAWave 10, which favored a later arrival time. Have chosen to use the NWPS model for wave heights as it appears to be initializing better than the WNAWave10. Therefore, have not issued a Small Craft Advisory for AMZ374, but this bears watching. Wednesday through Sunday: High pressure will prevail along the East Coast this week, resulting in easterly onshore winds. Models remain in good agreement indicating the combination of stronger winds further offshore and decent fetch will generate elevated seas that are expected to start migrating into our waters Wednesday. Gusts should remain below 25 kt, however 15-20 kt gusts are forecast over a majority of the waters through Thursday. Seas are expected to build to 6-7 ft for our GA waters beyond 20 nm, so a Small Craft Advisory will be needed for that zone through at least Friday morning before conditions begin to improve. Rip Currents: A moderate risk of rip currents has been added for all beaches today due to the combination of onshore winds and building easterly swell. The moderate risk blends better with our neighbors increased rip risk to the north and south. A moderate risk of rip currents is also in place Wednesday for all beaches along the southeast SC/GA coast. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...CPM SHORT TERM... LONG TERM... AVIATION...CPM MARINE...CPM
Hazardous weather outlook, May 18, 10:29 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1029 AM EDT Tue May 18 2021 GAZ117-119-139-141-SCZ048>051-191430- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1029 AM EDT Tue May 18 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rip Currents: The combination of onshore winds and building easterly swell will lead to an elevated risk of rip currents mid to late week. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-191430- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 1029 AM EDT Tue May 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.